Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 13, NWS Corpus Christi, TX

June 17, 2019Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Jun 17, 2019, 8:59 AM CDT for Calhoun County, Refugio County, Victoria County, Texas. It took effect at Jun 20, 2019, 7:32 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 8:59 AM CDT (13:59 UTC)
In effect from
Jun 20, 2019, 7:32 AM CDT
Expired
Jun 18, 2019, 9:45 AM CDT
In force
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Bloomington (DUPT2). The gauge peaked at 15.86 ft at Jun 17, 2019, 12:00 PM CDT.

actionminormoderate15202506/1706/1806/19
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08177520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

011 
WGUS44 KCRP 171359
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 AM CDT Mon Jun 17 2019

...The National Weather Service in Corpus Christi has issued a Flood 
Warning for the following rivers in Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent or anticipated heavy rainfall over the aforementioned 
river basins will result in river rises above flood stage 
during the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. River stage forecasts 
are based on observed and predicted rainfall. If actual 
rainfall varies from forecast values, forecast river stages 
will vary accordingly.

For the latest river stages and forecasts visit our AHPS page at: 
https://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-180758-
/O.NEW.KCRP.FL.W.0013.190620T1232Z-000000T0000Z/
/DUPT2.1.ER.190620T1232Z.190621T1200Z.000000T0000Z.NO/
859 AM CDT Mon Jun 17 2019

The National Weather Service in Corpus Christi has issued a 

* Flood Warning for the Guadalupe River Near Bloomington.
* from Thursday morning until further notice...or until the warning 
  is cancelled.
* At 8:00 AM Monday the stage was 15.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by Thursday morning and continue 
  to rise to near 22.2 feet by Friday morning before beginning a 
  slow fall.
* At 24.0 feet Moderate lowland flooding occurs, with the river 
  reaching well into the flood plain. Any oil tank batteries, pump 
  jacks, and secondary roads near the river may be flooded.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

Guadalupe River
  Bloomington          20  15.8 Mon 08 AM  16.4 16.2 19.9 22.2 21.2

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

TC
2 follow-up statements
990 
WGUS84 KCRP 180201
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
901 PM CDT Mon Jun 17 2019

...The Flood Warning continues for the following rivers in Texas...

  Nueces River Near Tilden affecting McMullen County
  
  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent or anticipated rainfall over the area will keep the 
 aforementioned rivers above flood stage for the next few days. 
 These river forecasts are based on forecast rainfall over the 
 area, and are subject to change with rainfall forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
https://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC311-182001-
/O.EXT.KCRP.FL.W.0012.190620T0200Z-000000T0000Z/
/TILT2.2.ER.190620T0200Z.190621T1800Z.000000T0000Z.NO/
901 PM CDT Mon Jun 17 2019

The Flood Warning continues for the Nueces River Near Tilden.
* From Wednesday evening until further notice...or until the warning 
  is cancelled.
* At 8:30 PM Monday the stage was 10.9 feet.
* Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by Wednesday evening and 
  continue to rise to near 16.8 feet by Friday afternoon. The
  river will then remain above flood stage until further notice. 
* At 16.0 feet Moderate lowland flooding occurs. Hunting cabins, oil 
  field tanks and pumps are affected, and livestock become isolated.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

Nueces River
  Tilden               14  10.9 Mon 08 PM  11.3 12.9 15.1 16.7 15.8

&&

LAT...LON 2817 9880 2836 9859 2845 9833 2833 9833
      2826 9854 2807 9880             

$$

TXC057-391-469-182001-
/O.EXT.KCRP.FL.W.0013.190621T0400Z-000000T0000Z/
/DUPT2.1.ER.190621T0400Z.190621T1800Z.000000T0000Z.NO/
901 PM CDT Mon Jun 17 2019

The Flood Warning continues for the Guadalupe River Near Bloomington.
* From Thursday evening until further notice...or until the warning 
  is cancelled.
* At 8:00 PM Monday the stage was 15.8 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: Rise above flood stage by late Thursday night and 
  continue to rise to near 21.0 feet by Friday afternoon. The
  river will then remain above flood stage until further notice. 
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington. 
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Tue  Wed  Thu  Fri  Sat

Guadalupe River
  Bloomington          20  15.8 Mon 08 PM  15.5 15.1 17.1 20.8 20.6

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

ANM
403 
WGUS84 KCRP 181445
FLSCRP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
945 AM CDT Tue Jun 18 2019

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Guadalupe River Near Bloomington affecting Calhoun...Refugio and 
  Victoria Counties

.Recent or anticipated rainfall over the area will keep the 
 aforementioned rivers above flood stage for the next few days. 
 These river forecasts are based on forecast rainfall over the 
 area, and are subject to change with rainfall forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio, local TV and radio
stations, or cable TV outlets, for the latest weather 
information, as additional rainfall could affect crest 
forecasts. 

For the latest river stages and forecasts visit our AHPS page at: 
https://water.weather.gov/ahps2/index.php?wfo=crp

&&

TXC057-391-469-181515-
/O.CAN.KCRP.FL.W.0013.000000T0000Z-190618T1445Z/
/DUPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CDT Tue Jun 18 2019

The Flood Warning is cancelled for the Guadalupe River Near Bloomington.
* At 9:00 AM Tuesday the stage was 15.4 feet.
* No flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast: The river will crest below flood stage at 19.2 feet 
  Friday evening.
* At 20.0 feet Minor lowland flooding occurs, with the flow reaching 
  the right flood plain near the Invista Plant near Bloomington.   
  Downstream above Highway 35, the flow escapes into the left flood 
  plain cutting off the lowest homes.

&& 

 Below are the latest river stages and stage forecasts:

                      FLD LATEST               FORECAST 6 AM LST
LOCATION              STG  STG  DAY  TIME   Wed  Thu  Fri  Sat  Sun

Guadalupe River
  Bloomington          20  15.4 Tue 09 AM  15.2 16.8 18.9 19.1 17.1

&&

LAT...LON 2869 9704 2869 9698 2867 9695 2857 9688
      2845 9680 2843 9685             

$$

TC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:40 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 17, 6:40 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
640 AM CDT Mon Jun 17 2019

.DISCUSSION...

Thunderstorms have all moved into offshore waters this morning. A
few showers linger over southern portions of the area. Additional
thunderstorms are noted northwest of San Antonio. This storms may
take a similar track to storms from overnight and move toward the
Victoria Crossroads and northern Coastal Bend.

&&

.AVIATION...

MVFR to VFR ceilings this morning but should generally improve by
mid-morning. A few showers still possible for ALI/CRP sites this
morning. Additional convection is noted northwest of San Antonio
and may move toward Victoria later this morning. A typical diurnal
pattern is expected tonight for low clouds across the area with at
least tempo MVFR conditions.

&&

.PREV DISCUSSION... /Issued 359 AM CDT Mon Jun 17 2019/

SHORT TERM (Today through Tuesday)...

Ongoing convection this morning associated with an upper level
shortwave aided by a very moist and unstable environment. Gusty
winds will be possible with the heavier storms this morning as
they progress east and southeast. Think most of the convection
will remain through the northern Coastal Bend. Expect strongest
storms to move out of the area by 6-7am, however will keep PoPs up
for Victoria Crossroads region as showers and a few storms will
linger behind the main convection.

Once morning activity subsides, expect much quieter conditions.
Some afternoon sea breeze convection will be possible, but will be
dependent on recovery from morning round. Will just stick with a
20 PoP for now as cloud cover will be substantial and with upper
level trough to the east, a more subsident pattern will set up. By
tonight and Tuesday will expect only a few streamer
showers/storms.

Expect seasonal temperatures again today and tomorrow. Cloud cover
could hold the Victoria Crossroads just a bit cooler than the past
couple of days though. Have SPS for heat index values 105-109 for
all but Victoria Crossroads today.

LONG TERM (Tuesday night through Sunday)...The global models are in
good agreement with a flat 500mb subtropical ridge across northeast
Mexico and the western Gulf of Mexico Tuesday and this pattern does
not change until Friday as a 500mb trough develops across the
western United States and the 500mb ridge moves eastward and
amplifies across the eastern United States. At the surface...surface
high pressure across the eastern Gulf Tuesday will provide a
southeast to south flow across the CWA Tues night into Wednesday.
Winds will increase across the coastal sections Wed night into
Thursday as the pressure gradient increases across the middle Texas
coast. Breezy conditions will expand westward across the Rio Grande
plains Friday as the upper level trough develops across the western
United States. Low to mid level moisture appears limited Tues night
through the rest of the week. The ECMWF is expecting moisture to
increase across the eastern half of the state Saturday into Sunday
while the GFS increases moisture across the same area Sunday ahead
of the upper level trough. Will mention a slight chance to chance of
showers and thunderstorms across the eastern portions of the
CWA...mainly across the Victoria crossroads...through the weekend.
Above normal temperatures will prevail across south Texas Tues night
through the rest of the week with slightly warmer temperatures
Thursday especially across the Rio Grande plains. Temperatures will
decrease slightly through the weekend with the increase in moisture
and clouds. Heat advisories will likely be needed Wednesday through
Sunday as heat index values of 110 to 115 develop across portions of
the CWA especially Thursday through Saturday.

MARINE... An area of thunderstorms will impact the area this
morning with strong winds possible. This convection will move
through the offshore regions by mid to late morning. Isolated
showers and storms will continue to be possible the rest of today
with a few streamer showers/storms possible on Tuesday. Mainly
moderate onshore flow is expected, however variable and gusty
winds will be possible around thunderstorms. Light to moderate
south to southeast winds will prevail across the coastal waters
Tues night into Wednesday with surface high pressure across the
eastern Gulf of Mexico and surface low pressure across northwest
Texas. The pressure gradient will increase across the coastal bend
Wed night and winds will increase across the coastal waters as a
result. Small craft advisories will likely be needed for the
offshore waters Wed night as winds increase to 20 to 25 knots from
the south to southeast. SCEC to near SCA conditions will prevail
across the bay waters and offshore Thursday through Friday with
moderate to strong southerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  78  95  79  97  /  30  10  10   0   0
Victoria          90  76  93  78  95  /  40  10  20   0  10
Laredo           103  78 104  79 106  /  10  10  10   0   0
Alice             95  76  98  78 102  /  20  10  10   0   0
Rockport          90  81  90  82  90  /  40  10  20  10   0
Cotulla          102  77 103  78 105  /  10  10  10   0   0
Kingsville        95  77  96  78 100  /  20  10  10   0   0
Navy Corpus       89  82  90  82  92  /  40  10  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, Jun 17, 5:30 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
530 AM CDT Mon Jun 17 2019

TXZ229>234-239>247-342>347-442-443-447-181030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
530 AM CDT Mon Jun 17 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible mainly east
this morning.

There is a moderate risk of rip currents today along gulf facing
beaches.

Afternoon heat index values will be between 105 and 109.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms will be possible on Tuesday across the
Coastal Bend and the Victoria Crossroads region.

Isolated to scattered thunderstorms will be possible Saturday
through Sunday across the Coastal Bend and Victoria Crossroads
region.

Afternoon heat index values of 105 to 109 degrees are expected on
Tuesday across most of South Texas. Afternoon heat indices of 108 to
116 degrees are expected Wednesday through Saturday. Heat advisories
will be likely for most of South Texas during this same time period
due to these very high heat indices.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

GMZ230-235-250-255-270-275-181030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
530 AM CDT Mon Jun 17 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Thunderstorms will move through the area this morning with
isolated thunderstorms lingering into the afternoon. Gusty winds
will be possible with storms this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated thunderstorms will be possible on Tuesday.

Isolated to scattered thunderstorms will be possible Saturday
through Sunday.

Small Craft Advisory conditions will be possible from Wednesday
night through Sunday across the coastal waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

In the hours before

Local storm report, Jun 17, 8:20 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
820 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     MARINE TSTM WIND PADRE BALLI PARK        27.58N  97.22W
06/17/2019  M43 MPH          GMZ250             TX   NOS

            NOS SITE AT BOB HALL PIER MEASURED A GUST TO 37 KNOTS.

&&

EVENT NUMBER CRP1900093

TC
Local storm report, Jun 17, 8:27 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
827 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     MARINE TSTM WIND 2 SE FLOUR BLUFF        27.64N  97.29W
06/17/2019  M41 MPH          NUECES             TX   MESONET

            WEATHERFLOW MESONET SITE MEASURED A GUST TO 36 KNOTS.

&&

EVENT NUMBER CRP1900094

TC
Local storm report, Jun 17, 8:45 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     MARINE TSTM WIND 3 N ROCKPORT            28.09N  97.05W
06/17/2019  M44 MPH          ARANSAS            TX   ASOS

            ARANSAS COUNTY AIRPORT ASOS MEASURED A WIND GUST TO 38
            KNOTS.

&&

EVENT NUMBER CRP1900095

TC
Local storm report, Jun 17, 8:46 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
846 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 AM     MARINE TSTM WIND 2 SE FLOUR BLUFF        27.64N  97.29W
06/17/2019  M41 MPH          NUECES             TX   MESONET

            WEATHERFLOW MESONET SITE MEASURED A GUST TO 36 KNOTS.

&&

CORRECTED EVENT TIME

EVENT NUMBER CRP1900094

TC
Local storm report, Jun 17, 8:50 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
850 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     MARINE TSTM WIND 2 SE FLOUR BLUFF        27.64N  97.29W
06/17/2019  M41 MPH          NUECES             TX   MESONET

            WEATHERFLOW MESONET SITE MEASURED A GUST TO 36 KNOTS.

&&

CORRECTED EVENT TIME

EVENT NUMBER CRP1900094

TC
Local storm report, Jun 17, 8:54 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
854 AM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     MARINE TSTM WIND 44 SE MATAGORDA ISLAND  27.84N  96.01W
06/17/2019  M41 MPH          GMZ275             TX   AWOS

            BRAZOS PLATFORM AWOS MEASURED A GUST TO 36 KNOTS

&&

EVENT NUMBER CRP1900096

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:42 AM CDTSpecial Weather StatementCRPVictoria63 min
Jun 17, 3:05 AM CDTAreal Flood AdvisoryCRPVictoria81 min
Jun 17, 3:07 AM CDTSpecial Weather StatementCRPRefugio23 min
Jun 17, 3:18 AM CDTSpecial Marine WarningCRP117 min
Jun 17, 3:24 AM CDTSpecial Weather StatementCRPAransas, Calhoun81 min
Jun 17, 3:34 AM CDTSevere Thunderstorm WarningCRPAransas, Refugio44 min
Jun 17, 4:23 AM CDTSpecial Marine WarningCRP97 min
Jun 17, 5:05 AM CDTSpecial Marine WarningCRP85 min
Jun 17, 6:27 AM CDTSpecial Marine WarningCRP93 min
Jun 17, 11:20 AM CDTSpecial Weather StatementCRPBee, Goliad, Live Oak55 min

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.